| Catalog Number |
711.13 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A customer reported that during placement of secondary intra ocular lens (iol) the forceps broke.The surgeon was able to retrieve the broken piece of forceps.The procedure was completed on the same day.No patient harm was reported.
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is one additional complaints associated with it.The originator reported that the surgeon was ""during placement of the iol haptic"" with the associated product.The product's directions for use (dfu) states that they are ""intended to be used in vitreoretinal surgery for grasping or cutting of intraocular tissues"".It is therefore concluded that the product was used outside of its intended use and the investigation is completed based on this information.The returned instrument was received in its inner and outer blister, covered with the tyvek lid foil showing the lot information as well as a broken off grasping arm in a separate sample container.The instrument was not correctly positioned in the inner blister.The instrument was visually inspected with the aid of a photomicroscope under various magnifications.The fractured surface on the stub does not show any abnormalities that would indicate a root cause for the breakage.The situation in which the malfunction occurred can no longer be reconstructed, nor can the strain put on the device be determined.Therefore, the customer¿s complaint is confirmed, but the root cause cannot be identified by this investigation.Since it was reported that the defect occurred during use of the instrument outside of its intended use, the root cause is identified as ""external - use error"".Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).